MAUDE Adverse Event Report: EDWARDS LIFESCIENCES ALTERRA ADAPTIVE PRESTENT SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES ALTERRA ADAPTIVE PRESTENT SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Model Number 29AP4045A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported from a clinical study and through review of the medical records, approximately 1 year post transcatheter pulmonic valve replacement (tpvr) procedure with a 29 mm sapien 3 valve inside the alterra prestent, a fluoroscopy was performed revealing there were two (2) minor wire frame fractures of the alterra prestent without a loss of structural integrity.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for correction and includes additional information from the investigation.The following sections of this report have been corrected/updated: h6 (type of investigation, investigation findings, investigation conclusions) and h11 (additional narrative/data).The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation as it remains implanted.As a result, no visual inspection, functional testing, or dimensional analysis could be performed.There was no imagery provided for evaluation; however, there were medical records provided for evaluation.The instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.In this case, the alterra prestent fracture was confirmed based on the medical records.A review of the device history record (dhr) and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the event.Additionally, a review of the ifu/training materials revealed no deficiencies.An in-depth evaluation related to alterra prestent fracture has been documented in a technical summary written by edwards lifesciences.Per the technical summary, the prestent in straight configurations is safe under pulsatile loads.As such, the potential fracture on the proximal end of the frame could be attributed to the conditions of the patient's anatomy.The technical summary documented a review of available computed tomography (ct) scans/imagery for patients with a fractured stent.As reported, "a fluoroscopy was performed revealing there were two (2) minor wire frame fractures of the alterra prestent without a loss of structural integrity." per the technical summary, patients who had a fracture exhibited right ventricular outflow tract (rvot) length on the shorter side compared to the population.The technical summary's imagery reviews also suggested that the fractures were likely to occur where the stent apices were engaged with the bend of the patient's anatomy.It is possible that this positioning resulted in some apices of the inflow side of the stent engaging with anatomy, putting strain on the stent.However, as there existed patients with similar anatomical conditions that did not have fractures, the technical summary concluded that shorter rvot length, increased curvature, and increased level of engagement do not dictate a fracture but may increase the risk of one.Although these factors were identified as potential contributing factors of similar fractures, no relevant imagery was provided for this event to confirm.The technical summary reviewed the manufacturing documentation and conducted a study to determine if microcracks could be present on the frame prior to implantation of the prestent.No microcracks were observed on the frames at any phase of the investigation and no evidence of a manufacturing non-conformance that could have contributed to the event was found.In this case, although a definitive root cause was unable to be determined, the available information suggests that patient factors (rvot characteristics) may have contributed to the event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for correction and to include additional information received.The following section of this report has been corrected/updated: b5 (describe event or problem).The investigation is ongoing.
 
Event or Problem Description
As reported from a clinical study and through review of the medical records, approximately 1 year post transcatheter pulmonic valve replacement (tpvr) procedure with a 29 mm sapien 3 valve inside the alterra prestent, a fluoroscopy was performed revealing there were two (2) minor wire frame fractures of the alterra prestent without a loss of structural integrity.Subsequently, additional information was received from core lab.Per core lab's review of the 1-year fluoroscopy, there were three type 1 fractures found at the inflow, rung 1.None of these fractures were found at the previous 30-day time point.No additional information was provided.

Brand Name
ALTERRA ADAPTIVE PRESTENT SYSTEM
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22511036
Report Number2015691-2025-05745
Device Sequence Number21158097
Product Code NPV
UDI-Device Identifier00690103210866
UDI-Public(01)00690103210866(17)230530(11)210525
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2023
Device Model Number29AP4045A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/13/2025
02/18/2026
05/15/2026
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date08/21/2025
03/13/2026
06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale